Florida, 2024Flood in Florida, June 3, 2024
June 3, 2024 · NWS MFL · 1 event in 1 county or zone
The deep tropical moisture and high precipitable water values elevated the rainfall rates when scattered showers and thunderstorms developed with the sea breeze. Slow moving storms led to localized flooding across eastern metropolitan Palm Beach County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The deep tropical moisture and high precipitable water values elevated the rainfall rates when scattered showers and thunderstorms developed with the sea breeze. Slow moving storms led to localized flooding across eastern metropolitan Palm Beach County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 3, 9:17 AM EST, 13 minutes earlier.
Area forecast discussion, Jun 3, 9:17 AM EST, 13 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1017 AM EDT Mon Jun 3 2024
...New UPDATE...
.UPDATE...
Issued at 1009 AM EDT Mon Jun 3 2024
Not many changes made to the forecast with the update this
morning. A few showers have begun to pop-up along the East Coast
sea breeze, with activity expected to gradually ramp up this
afternoon. With easterly flow prevailing, much of the convective
activity that develops later today will gradually drift westward
over interior and southwest Florida. PoPs were capped at or below
60% for this afternoon, with PotThunder values in the 40-50%
range.
&&
.SHORT TERM...
(Today through Tuesday)
Issued at 201 AM EDT Mon Jun 3 2024
A generally unsettled pattern will remain intact, as subtle
mid/upper level troughing remains in place over the region. This
will allow for a series of upper level impulses to eject
southward, and induce low-level mass convergence within the
boundary layer. With a fetch of deep subtropical moisture in place
(PW around 1.8 to 2.1 inches) scattered showers and thunderstorms
will again remain a concern through the day today. Given the weak
westerly flow regime atop a fetch of east-southeast boundary
layer winds, expect disorganized clusters of showers and
thunderstorms to impact the east coast this morning, gradually
impacting the interior and southwest portions of Florida later in
the day. There is an outside chance at a few strong to perhaps
marginally severe thunderstorms across this interior/southwest
sector this afternoon; however actual realization of this is
conditionally dependent on forcing for ascent sufficiently
juxtaposed with pockets of higher instability. The main impacts
associated with thunderstorms will therefore be strong wind gusts,
localized flooding, and possibly small hail (less likely).
Tuesday will generally remain similar, though with perhaps
slightly less overall convective coverage. The aforementioned
upper troughing and embedded impulses will allow for bursts that
may not necessarily follow the typical diurnal heating pattern.
Therefore, one should again anticipate early morning coverage
along the east coast, with a gradual inland propagation. The
primary hazards to consider will again be strong winds and
localized flooding, with the latter being more of a concern for
recently saturated locations. The easterly winds will allow for
less oppressive conditions, as the east coast should experience
maximum temperatures in the mid to upper 80s, and heat indices
below 100 degrees. For the interior and west coast, temperatures
may reach the low/mid 90s and heat indices may exceed 100, but
should remain below advisory criteria.
&&
.LONG TERM...
(Tuesday night through Sunday)
Issued at 201 AM EDT Mon Jun 3 2024
Weak mid-level troughing near the Florida Peninsula will
gradually transition to a more zonal pattern by mid-week. At the
surface, high pressure in the western Atlantic will continue to
induce light easterly wind flow over the region. This setup will
lead to a return to a typical summertime pattern across South
Florida, with shower and thunderstorm activity driven by sea
breezes. Convection will initially develop over local waters and
the east coast areas in the morning, shifting towards the interior
and west coast in the afternoon and evening. High temperatures on
Tuesday and Wednesday will generally reach the upper 80s to
around 90 along the east coast and the lower 90s in the interior
and west coast areas.
Heading into the latter half of the week, mid-level troughing
will amplify over the Southeastern United States. At the surface,
a frontal boundary will advance through the Gulf Coast states and
Northern Florida on Thursday into Friday. This front may progress
further southeast into Central Florida by the weekend. The exact
positioning of the front remains highly uncertain; however, it
will cause winds across South Florida to veer to a south to
southwesterly direction as the week ends and the weekend begins.
While convection will continue to be primarily sea breeze-driven
towards the end of the week and into the weekend, the highest
chances of storms may shift towards the interior and east coast.
The front could provide additional lift and instability,
increasing storm chances, depending on its southward progression.
This scenario remains highly uncertain due to varying guidance and
being at the forecast periods end, and will be monitored as the
week progresses. Temperatures will steadily increase through the
latter half of the week and into the weekend. Highs will reach the
lower 90s along the coasts and the mid to upper 90s in the
interior sections. Heat indices will rise into the triple digits
across most areas each day, driven by the developing south to
southwesterly wind flow.
&&
.AVIATION...
(12Z TAFS)
Issued at 709 AM EDT Mon Jun 3 2024
Generally VFR through the morning, with some VCTS for KTMB and
KMIA. Brief periods of sub-VFR conditions could be possible this
afternoon as SHRA/TSRA develop along the sea breeze boundaries,
but confidence is too low regarding impacts at this time; short-
fuse TEMPOs could be needed as conditions evolve. Easterly winds
to 10 kts will prevail through the period, except at KAPF where
the Gulf breeze will push inland after 18Z.
&&
.MARINE...
Issued at 201 AM EDT Mon Jun 3 2024
Aside from scattered showers and thunderstorms over the waters,
boating conditions will be mostly favorable through this week.
Easterly winds around 5 to 10 knots can be expected, with locally
elevated winds and seas around thunderstorms. Seas generally
should not exceed 2 to 3 feet.
&&
.BEACHES...
Issued at 201 AM EDT Mon Jun 3 2024
A high risk for rip currents remains in place today for the Palm
Beaches, with an elevated risk for the remainder of the east coast
beaches. Conditions continue to improve by mid week as the
easterly flow weakens.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 86 77 89 78 / 40 20 40 50
West Kendall 88 74 91 75 / 40 20 40 50
Opa-Locka 89 77 91 77 / 40 20 40 50
Homestead 86 77 89 77 / 40 20 40 50
Fort Lauderdale 86 77 87 78 / 30 20 40 50
N Ft Lauderdale 86 77 88 77 / 30 10 40 50
Pembroke Pines 90 77 92 78 / 30 20 40 50
West Palm Beach 87 74 89 76 / 30 10 40 40
Boca Raton 88 76 89 77 / 30 10 40 40
Naples 91 74 94 76 / 60 40 40 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168.
AM...None.
GM...None.
&&
SHORT TERM...SRB
LONG TERM....SRB
AVIATION...ATV
Hazardous weather outlook, Jun 3, 8:46 AM EST, 44 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
946 AM EDT Mon Jun 3 2024
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
041400-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
946 AM EDT Mon Jun 3 2024
...Scattered Thunderstorms Possible Today...
...High Risk of Rip Currents Palm Beaches...
This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.
.DAY ONE...Today and tonight.
Thunderstorms: Scattered thunderstorms are possible today,especially
this afternoon into early evening. Gusty winds, frequent lightning,
and heavy rain are the main threats.
Rip Currents: There is a high risk of rip currents for the Palm
Beach County beaches. There is a moderate risk for the remainder of
the Atlantic beaches.
Heat: Heat indices around 100 degrees are possible over southwest
Florida today.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
An elevated risk of rip currents may remain through Tuesday along
the Palm Beaches.
Thunderstorms are possible each day through the end of the week,
primarily during the afternoon and early evening hours.
Heat indices are expected to increase to near Advisory criteria by
the middle to end of the week as southerly flow returns.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Flood, Palm Beach
- When
- June 3, 9:30 AM EST to 11:00 AM EST
- Where
- Palm Beach County, 1.5 mi SW of Palm Spgs to 1.42 mi SW of Palm Spgs
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 26.656, -80.068
The broadcast media reported flooding on Forest Hill Blvd in West Palm Beach near Forest Hill Community High School. Rain fell at a rate of approximately one inch of rain in 30 minutes across isolated portions of the West Palm Beach area.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 3 to 7, 202415 deaths · 33 events
- Damaging Winds in Mississippi, June 3, 2024$282,000 · 61 kt wind · 21 events
- Flash Flooding and Hail in Oklahoma, June 3 to 5, 2024$130,000 · 2.75 in hail · 32 events
- Damaging Winds in Louisiana, June 3, 2024$115,000 · 63 kt wind · 9 events
- Flash Flood and Damaging Wind in Tennessee, June 3, 2024$150,000 · 61 kt wind · 2 events
- Flash Flooding and Flooding in Wisconsin, June 3 to 4, 2024$83,000 · 61 kt wind · 12 events
- Flash Flooding and Flooding in Louisiana, June 3 to 13, 20242 in hail · 29 events
- High Wind in Montana, June 3 to 5, 202463 kt wind · 26 events
- Flash Flooding and Damaging Winds in Iowa, June 3, 202466 kt wind · 16 events
- Flash Flooding and Damaging Winds in Texas, June 3, 202465 kt wind · 16 events
- Damaging Winds and Heavy Rain in Kansas, June 3, 202464 kt wind · 12 events
- Hail and Damaging Winds in Oklahoma, June 3 to 4, 2024$3,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1179356.